I had a suspected tonic clonic fit/seizure a month or two ago on tramadol, then another whilst on oxycodone, when I was being treated with opiates for kidney pain. They happened whilst falling asleep and I woke up having bitten my tongue the first time. I was sent to neurology who wanted to be on the safe side and sent me for an EEG and an MRI. Both were normal, though they found slight abnormalities in my EEG, with slow waves in my temporal regions. They thought it was basically fine though. They are still investigating me for epilepsy and said if I had another episode, to let them know. A few nights ago, I sustained an injury and woke up with the bed covers strewn everywhere, acheing limbs, fingers bent into claws, exhaustion, etc. and have had a splitting headache yesterday and today.
I'm seeing the neurologist anyway on the 30th August but everyone is concerned that I might have epilepsy, especially as I am now on no medication that is known to ever cause seizures.
I've been on anticonvulsants in the past for psychiatric reasons, which stopped me having weird things at night, but I'm now not on them anymore.
My question is this: I have had weird things at night all my life every now and then. I wake up and seem to stumble round the room in intense paranoia and fear for a few minutes then go back to bed, then wake up with the bed things strewn everywhere. I've been told it's not psychiatric (I think in psychiatry it's called sleep terror disorder) and I found out from the person who did my EEG that they might be seizures but they've never been investigated. Just wondering if anyone knows anything about this? Oh the other thing is that when I was on Depakote, it completely cleared up these weird night experiences, then they started again once I came off it.
Hello, sorry to hear about the recent seizure you had as well as the conditions that follow at night. I can relate to you strongly because I had a tonic/clonic seizure last September they did a EEG and it was abnormal slightly and my MRI was fine. They put me on keppra 1000mgs 2 a day. Even before my first seizure I used to be very spaced out and dazed looking constantly and go figure that was a type of seizure (since theres different kinds). Also in my sleep if I sleep next to someone they tell me I seize out, they don't dare wake me cause it could only get more severe from then on, but I always happen to wake up that next morning with a headache and I'm achy in my back. Theres a lot of times as well where I will constantly have nights of tossing and turning, as well as a slight anxious/fear feeling as you described and when I wake up pillows/blankets all strewn everywhere. I would consider you taking depakote again and stay on it for at least 3 years until your seizure free, look more into what types of seizures you may have. I wish you the best!
I'm seeing neurology soon but neurology took me off depakote because it makes me twitch and tremor in my hands. Awful drug. I've been on Carbamazepine which made me feel awful. But I've been on Lamotrigine too which gave me no side effects so if they think it's epilepsy, I'll go back on that if possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.